MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Perforation (2001); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the guidewire was discarded, therefore no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to the implant of this transcatheter bioprosthetic valve, a temporary pacemaker electrode was placed in the right ventricle.A pre-implant dilation was performed.The valve was successfully implanted.Echocardiogram and angiography did not show any regurgitation.It was reported that the patient remained stable throughout the valve implant.At the conclusion of the procedure, pericardial effusion was evident on echocardiogram.Drainage was performed.The patient left the operating room with a vacuum drain.It was reported that the patient was well.Per the physician, it is not know whether the pacemaker or the guidewire within the left ventricle had perforated resulting in the cardiac tamponade.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received that the temporary pacemaker was non-medtronic.The drainage was performed by puncturing the pericardium with a needle and a pigtail catheter was placed.It could not be confirmed whether the right or left ventricular perforated.It was reported that the tip of the guidewire was not manipulated prior to use and there was no damage to the guidewire before or after use.The guidewire was placed in the apex of the left ventricle and was not torqued or twisted.During the implantation, it was noted that the guidewire was not well positioned in the ventricle.There was no resistance felt with the guidewire during use and it was not manipulated without fluoroscopic visualization.It was reported that the patient's ventricular hypertrophy contributed to the perforation.The patient recovered well after the procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Patient identifier conclusion: the device lot history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.The medtronic evolut valve instructions for use (ifu) instructs that it is critical that the guidewire is controlled to prevent it from moving forward, so that the distal tip of the guidewire doesn't move forward and cause trauma to the left ventricle.The confida ifu, cautions the user to not manipulate the device without fluoroscopic visualization.In addition, cardiac perforation, tamponade and effusion are known potential patient adverse effect per the ifu.It is an effect that is highly dependent on the patient's pre-procedural condition and can occur despite a normally-functioning device or model implant procedure.The event description does not indicate a potential manufacturing issue with the confida brecker guidewire, and the user reported following the ifu instructions for use and warnings.However, the user also reported that the guidewire was not well positioned in the ventricle, and the ifu instructs the user to ensure that the guidewire transition point is pointed above the apex with the wire tip pointed away from the ventricle wall while maintaining strict fluoroscopic surveillance of the guidewire at all times.This issue appears to be related to a user related event in which the user stated that the guidewire was not well positioned in the ventricle during valve implant.This reported loss of positioning most likely is what led to the reported perforation, however, the physician also stated that it was not known whether the pacemaker or the guidewire had perforated the ventricle during use.Per the event description, it was stated that patients ventricular hypertrophy had contributed to the perforation of the ventricle wall, that then led to effusion.Left ventricular hypertrophy indicates that the patient has a thickened ventricle wall.We are unable to confirm if the patients hypertrophy did contribute to the reported perforation.Review of the returned angiographic images and pre procedural cta found that the cta contained no useful information to the reported event.The reviewed images show what appears to be a "halo" in the region of the pericardium which would confirm a pericardial effusion, however, due to collimation, it is hard to confirm or deny the presence of the halo upon initial deployment.The confida brecker guidewire consists of a pre-formed shape of the flexible distal tip which is specifically designed to position the guidewire in the left ventricle and mitigate the variability associated with the distal tip of regular guidewires.It also eliminates the need for physicians to manually bend the guidewire during the transcatheter aortic valve replacement (tavr) procedure, or other diagnostic and interventional catheterization procedures.In terms of tavr procedures, this pre-formed shape of the flexible distal tip is designed to provide stability for a tavr delivery system tracked over the guidewire and to mitigate the risk of left ventricle perforation.The user stated that they did not manipulate the tip of the guidewire, however, this guidewire was not returned for analysis, so we are unable to confirm or deny if the user reshaped the guidewire tip.This event does not indicate device malfunction.Eval method code, eval results code and eval conclusion code medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14625601
Report Number2025587-2022-01593
Device Sequence Number17270251
Product Code DQX
UDI-Device Identifier00763000060886
UDI-Public00763000060886
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number91908227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer06/08/2022
09/12/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date06/16/2022
09/14/2022
Date Device Manufactured06/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age82 YR
Patient SexFemale